Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Quadratic descent of involutions in degree $ 2$ and $ 4$


Author: Hélène Dherte
Journal: Proc. Amer. Math. Soc. 123 (1995), 1963-1969
MSC: Primary 11E04; Secondary 11E88, 15A66, 16K20
MathSciNet review: 1243165
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If K/F is a quadratic extension, we give necessary and sufficient conditions in terms of the discriminant (resp. the Clifford algebra) for a quadratic form of dimension 2 (resp. 4) over K to be similar to a form over F. We give similar criteria for an orthogonal involution over a central simple algebra A of degree 2 (resp. 4) over K to be such that $ A = A' { \otimes _F}K$, where $ A' $ is invariant under the involution. This leads us to an example of a quadratic form over K which is not similar to a form over F but such that the corresponding involution comes from an involution defined over F.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11E04, 11E88, 15A66, 16K20

Retrieve articles in all journals with MSC: 11E04, 11E88, 15A66, 16K20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1995-1243165-2
PII: S 0002-9939(1995)1243165-2
Article copyright: © Copyright 1995 American Mathematical Society